Lynda’s Story – Ciprofloxacin Poisoning

20141028_132433_resized_1

On Friday, March 13, 2015, I went to a walk-in clinic as I was experiencing muscular soreness in my lower back, buttocks, and thighs. I was accustomed to dancing at an advanced level in Zumba classes as well as in other dance classes for about 25 years (two hours per day). The physician assistant had me take a urine test; he then came racing in the room saying more than once, “This is the worst infection I have ever seen!” He gave me a prescription for ciprofloxacin, 500mg x twice daily for five days. Understand, I didn’t present with a single symptom of a bladder infection, I wasn’t ill, I am 72 and weigh 100 pounds. Furthermore, he called me Monday to tell me that the culture had come back negative and that I never had an infection in the first place. I foolishly didn’t read about the drug before taking it and begin to experience symptoms almost immediately – so much so that I stopped the cipro after taking 5 of the 10 pills. The only other antibiotic I ever had a reaction to was clindamycin taken 22 years earlier; it took 5 months to get rid of clostridia difficil – vancomycin and cholestyramine were repeatedly administered. These are my symptoms from the cipro: ear ringing, eyes burning, muscle pain and weakness, muscle twitches, burning calf muscles, forearm pain, upper back pain, thumb, wrist, ankle and Achilles tendonitis, popping and cracking joints, widespread body pain, anxiety attacks, insomnia and extreme fatigue. I haven’t exercised at all since taking the cipro for fear of rupturing a tendon. I have seen many specialists, but to no avail. Needless to say, this is the worst experience of my life; I am terrified of what is to come. Each day, I truly feel like I have been poisoned – because in actuality, I have. There have been just a few better days during the past six and a half weeks that I have been suffering. As horrific as this has been (I have even had to pay drivers to take me to my medical appointments), I sense that my body is desperately trying to overcome these adverse events. If it turns out that I make a slow but steady recovery without any significant relapses, it may be that it was not ingesting fluoroquinolones in the meat supply for 29 years that was the main factor in my recovery. On the other hand, if the converse is true, it would mean that not being exposed to fluoroquinolones in meat, made no difference at all in my recovery. At the time of being prescribed cipro, I was 100% healthy and feeling wonderful; I can barely get through the day now and unlike my former self, am completely inactive, virtually housebound. Nonetheless, I remain hopeful and have been very kind, understanding, and forgiving of the physician assistant who prescribed cipro to me.

3 thoughts on “Lynda’s Story – Ciprofloxacin Poisoning

  1. Dearest Lynda,
    How devastating for this to happen to such a vivacious woman! So many are being harmed. They are doling out Cipro and Avelox here in Canada like there is no tomorrow! What a crime!
    Please keep looking forward to better days. I understand that the damage is done to the DNA and the mitochondria. Seek ways to repair the mitochondria. Perhaps look at Dr. Carolyn Dean’s products. She has magnesium and an electrolyte product that is delivered into the cells very thoroughly. She also has a product called RnA, which is supposed to repair damaged DNA. There is one other product that detox’s the cells. I am going to try these as soon as they arrive. Likely others have given you advice. You will find a solution. Keep hunting:)

  2. Thank you ‘CinnamonGirl’ for your encouragement and support – it means so much to me. One thing we know and can count on: our ongoing support for one another in our recovery process. Thank you for mentioning Dr. Carolyn Dean; I will look into her products for sure. It is tragic to hear that the same thing exists in Canada. I wish you the very best in your recovery as well.
    Lynda

  3. Then you are more forgiving than I. These are BIG GUNS to be used for things like Anthrax. Your doctor was lazy and uninformed. I wish you well. What really helped me were over 60 IVs including phosphatidylcholine, H2O2, High dose vitamin C and glutathione as well as probiotics, lots of magnesium and a few other supplements.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s